# SDR CA000809006

- Difficulty date: July 24, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA60600
- Aircraft time: 3,872 hours
- Engine: Lyc IO540K1J5
- System (JASC): 2312 · VHF Communications System
- Part: Transceiver
- Part number: 064105430
- Condition: Failed
- Location: Vhf System
- Stage of operation: FF
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FIRE FIGHTING OPERATIONS THE NUMBER 2 POSITION VHF TRANSCEIVER HAD FAILED. THE PILOT SMELLED SMOKE IN THE COCKPIT AND TURNED OFF THE RADIO. THE AIRCRAFT RETURNED TO YKA. THE SOURCE OF THE SMOKE WAS INVESTIGATED AND FOUND TO BE FROM THE NUMBER 2 VHF RADIO. THE RADIO WAS REPLACED WITH A SERVICEABLE UNIT.
